Fame-Based Probabilistic Routing for Delay-Tolerant Networks

Kwangcheol SHIN  Dongman LEE  

Publication
IEICE TRANSACTIONS on Communications   Vol.E93-B   No.6   pp.1451-1458
Publication Date: 2010/06/01
Online ISSN: 1745-1345
DOI: 10.1587/transcom.E93.B.1451
Print ISSN: 0916-8516
Type of Manuscript: PAPER
Category: Network
Keyword: 
delay-tolerant network,  routing protocol,  probabilistic routing,  future Internet,  

Full Text: PDF>>
Buy this Article




Summary: 
One of the important technologies for the Future Internet is the delay-tolerant network, which enables data transfers even when mobile nodes are connected intermittently. Routing algorithms for a delay-tolerant network generally aim to increase the message delivery rate and decrease the number of forwarded messages in the situation of an intermittent connection. A fame-based strategy for delay-tolerant network routing is suggested in this work. The number of contacts of a node with other nodes, known as the fame degree in this work, is counted to rank the fame degree of the node. By utilizing the fame degree, the proposed routing algorithm determines the probability of forwarding the messages of a node to the contact node. Due to the characteristics of the proposed algorithm, it can be combined harmonically with the PROPHET routing algorithm. Through experiments on well-known benchmark datasets, the proposed algorithms shows better delivery rates with much lower number of forwarded messages and lower average hop counts of delivered messages compared to Epidemic, PROPHET and SimBet.